MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the samples were not returned from the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed there is no similar reocclusion complaints associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual samples were not returned for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was possibly related to the study devices, but not related to the procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported through a post market clinical study that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the right superficial femoral artery (sfa).Approximately 6 months after the index procedure, the patient¿s right sfa and right artery below knee were reportedly reoccluded via duplex ultrasound (dus) imaging.During the visit a new ulcer on the foot of the study limb was reportedly discovered.A revascularization on the target lesion involving a dcb and right artery below the knee involving poba was performed.The health care professional (hcp) deemed the revascularization was successful.Subsequently, one week after the discovery of the foot ulcer, the patient underwent an amputation of the fourth toe at metatarsophalangeal (mtp) joint.The investigator assessed that the reocclusion event was possibly related to the study devices, but the new foot ulcer that led to the amputation was deemed not related to the study devices.The samples were discarded by the user facility and are not available for evaluation.No further adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2019-00012.
 
Additional Manufacturer Narrative
Additional information: the event description was changed to include the second ulcer that was found.The event description was "it was reported through a post market clinical study that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the right superficial femoral artery (sfa).Approximately 6 months after the index procedure, the patient¿s right sfa and right artery below knee were reportedly reoccluded via duplex ultrasound (dus) imaging.During the visit a new ulcer on the foot of the study limb was reportedly discovered.A revascularization on the target lesion involving a dcb and right artery below the knee involving poba was performed.The health care professional (hcp) deemed the revascularization was successful.Subsequently, one week after the discovery of the foot ulcer the patient underwent an amputation of the fourth toe at metatarsophalangeal (mtp) joint.The investigator assessed that the reocclusion event was possibly related to the study devices, but the new foot ulcer that led to the amputation was deemed not related to the study devices.The samples were discarded by the user facility and are not available for evaluation.No further adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2019-00012." now the event description is "it was reported through a post market clinical study that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the right superficial femoral artery (sfa).Approximately 6 months after the index procedure, the patient¿s right sfa and right artery below knee were reportedly reoccluded via duplex ultrasound (dus) imaging.During the visit two new ulcers on the foot, second and fourth toe, of the study limb were reportedly discovered.A revascularization on the target lesion involving a dcb and right artery below the knee involving poba was performed.The health care professional (hcp) deemed the revascularization was successful.Subsequently, one week after the discovery of the foot ulcers the patient underwent an amputation of the fourth toe at metatarsophalangeal (mtp) joint.The investigator assessed that the reocclusion event was possibly related to the study devices, but the new foot ulcers that led to the amputation were deemed not related to the study devices.The samples were discarded by the user facility and are not available for evaluation.No further adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2019-00012." analysis: the samples were not returned from the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed there is no similar reocclusion complaints associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual samples were not returned for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was possibly related to the study devices, but not related to the procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported through a post market clinical study that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the right superficial femoral artery (sfa).Approximately 6 months after the index procedure, the patient¿s right sfa and right artery below knee were reportedly reoccluded via duplex ultrasound (dus) imaging.During the visit two new ulcers on the foot, second and fourth toe, of the study limb were reportedly discovered.A revascularization on the target lesion involving a dcb and right artery below the knee involving poba was performed.The health care professional (hcp) deemed the revascularization was successful.Subsequently, one week after the discovery of the foot ulcers the patient underwent an amputation of the fourth toe at metatarsophalangeal (mtp) joint.The investigator assessed that the reocclusion event was possibly related to the study devices, but the new foot ulcers that led to the amputation were deemed not related to the study devices.The samples were discarded by the user facility and are not available for evaluation.No further adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2019-00012.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8324101
Report Number3006513822-2019-00013
Device Sequence Number16483139
Product Code ONU
UDI-Device Identifier00801741123191
UDI-Public(01)00801741123191
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2020
Device Model Number9004
Device Catalogue NumberLX351305405F
Device Lot NumberGFBV1945
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight60